Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effect from AZT
Apr 11, 2005

I have unfortunately used a needle to test blood sugar for a woman who needed an emergency operation( She told me she had DM controlled by diet). The needled missed and I stuck my left toe. It made me bleed and I squeezed the blood. I took AZT (100mg) 3 caps/12 hr, 3TC 150mg bid, Stocrin 600mg 1 cap/hs. But I took them for only 22 days because of their SEs (nausea, vomiting, fatigue, malaise, headache). But now I stop for 2 days I feel vertigo, no appetite and I have an abnormal gait. I want to know about how long the side effects will last.

Response from Dr. Conway

Congratulations on taking this post-exposure prophylaxis for so long. Most people cannot tolerate it for much for than a week!!!

All of the side effects you describe could be due to the AZT or the Stocrin. They may take a number of days to pass. Remember that the Stocrin stays in your body for 2 weeks or more, so you should be a bit patient. This being said, the side effects should be getting progressively better rather than worse, so if they seem to be getting worse at any time, you should go see your doctor to make sure there isn't someting else going on.



Previous
Neuropathy in legs and 3TC?
Next
facial wasting after PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement